MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during flexor hallucis longus-transfer surgery the surgeon pre drilled holes with a 6mm drill bit and attempted to fixate the tendon with the reported screw.However, the reported device broke off during the implantation.The surgery was finished successfully with a new device with the same part number.Per complaint reporter there was no harm for patient, operator or third party.It was not necessary to switch the surgical technique or do a second surgery.Update 12-mar-2026: further information was provided that the first screw was removed after it broke off and replaced with a new one with the same part number.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24741772
Report Number1220246-2026-01736
Device Sequence Number8834401
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public(01)00888867014008(11)240724(17)280630(10)15292460
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number15292460
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown